MAUDE Adverse Event Report: JMS SINGAPORE PTE LTD SYSLOC MINI AVF 15GX1" BE 30CM W/CLAMP; JMS SYSLOC MINI A.V. FISTULA NEEDLE SET

JMS SINGAPORE PTE LTD SYSLOC MINI AVF 15GX1" BE 30CM W/CLAMP; JMS SYSLOC MINI A.V. FISTULA NEEDLE SET
Model Number 864-1500-33
Medical Device Problem Codes Migration or Expulsion of Device (1395); Device Operates Differently Than Expected (2913); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 04/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number: e2010016.Jmss (manufacturer) is submitting the report on behalf of jmsna (importer).Although we have established that the device did not caused or contributed to the event, we are reporting it out of caution to be in compliance with 21 cfr part 803 related to 1000ml normal saline was administered on patient due to blood loss of estimated 1000cc and patient was transferred to the emergency room.Based on our reserve sample evaluation and device history record of the lot number provided by the clinic, there was no abnormality found.The products met the qa specifications prior releasing it to the market.There was no reported or detected malfunction on the needle itself.Due to unavailability of actual sample involved in the event, we are unable to verify the actual cause of the reported claim.Based on the unused returned sets, there was no abnormality found.Although we could not establish causal effect (either use error or product defect), we did due diligence and investigated the reported lot, in an effort to further substantiate that there is no abnormality observed in our products.Based on the information provided by user facility, they saw no defects with the sysloc mini or the external lock area.The internal investigation into suspected cause had shown that it was either patient movement (unknown if voluntary or involuntary) or unknown cause.Causal analysis reveals that the reported adverse event incidents could be due to some other possible factors that results in the dislodgment of the needle set, poor quality of tape / poor adhesion strength of the tape, gravitational pull on the avf needle set, disinfectant / lotion / medication used on the patient, patient's perspiration, patient's skin condition.[(b)(4)].
 
Event or Problem Description
From (b)(6).Nurse reported a sysloc mini lock fistula set, which disengaged during treatment.Patient was in 3rd hour of treatment, after blood pressure check and blanket was moved, the sysloc mini became disengaged and needle was retracted into hub.From (b)(6).Three hours into a 4 hour tx pt c/o feeling bad asked for bp result.Pt then wanted bs taken.Pt was with acute blood loss from needle that had retracted into safety device.Venous needle was found with dressing intact & blood pouring up above venous needle pt was given normal saline & blood pump stopped pressure held.Sent to er with stable blood pressure & alert & oriented for evaluation.Additional information from complaint report.User facility explained that external lock on wing of sysloc mini came undone after blood pressure check.They are uncertain exactly how, as they did not see the blanket snag on the external lock.They do know that the blanket was covering the access site.No tube entanglement suspected but after bp check at approx.12:35pm (e.D.T) blanket was used by patient in access area unknown if it snagged on anything at all as it did not appear to during checks.Patient's treatment history for hd is that she is very compliant with treatments, staff and is not known for excess or exaggerated movements.Estimated blood loss is 1000cc.Fluid replacement was natural saline bolus of nearly entire quantity of 1000cc.They know their staff did not latch and then re-latch the sysloc mini in-use.They saw no defects with the sysloc mini or the external lock area.User facility administrator opened 3 sysloc mini sets and looked closer at the external lock.They pulled the entire lot from use.
 
Event or Problem Description
From fmc-na.Nurse reported a sysloc mini lock fistula set, which disengaged during treatment.Patient was in 3rd hour of treatment, after blood pressure check and blanket was moved, the sysloc mini became disengaged and needle was retracted into hub.From fkc morgan county jv.3 hours into a 4 hour therapy patient complained of feeling bad asked for blood pressure result.Patient then wanted blood sample taken.Patient was with acute blood loss from needle that had retracted into safety device.Venous needle was found with dressing intact & blood pouring up above venous needle.Patient was given normal saline & blood pump stopped pressure held.Sent to emergency room with stable blood pressure & alert & oriented for evaluation.Additional information from complaint report.User facility explained that external lock on wing of sysloc mini came undone after blood pressure check.They are uncertain exactly how, as they did not see the blanket snag on the external lock.They do know that the blanket was covering the access site.No tube entanglement suspected but after bp check at approx.12:35pm (e.D.T) blanket was used by patient in access area unknown if it snagged on anything at all as it did not appear to during checks.Patient's treatment history for hemodialysis is that she is very compliant with treatments, staff and is not known for excess or exaggerated movements.Estimated blood loss is 1000cc.Fluid replacement was natural saline bolus of nearly entire quantity of 1000cc.They know their staff did not latch and then re-latch the sysloc mini in-use.They saw no defects with the sysloc mini or the external lock area.User facility administrator opened 3 sysloc mini sets and looked closer at the external lock.They pulled the entire lot from use.
 
Additional Manufacturer Narrative
Exemption number: e2010016.Jmss (manufacturer) is submitting the report on behalf of jmsna (importer).Although we have established that the device did not caused or contributed to the event, we are reporting it out of caution to be in compliance with 21 cfr part 803 related to 1000ml normal saline was administered on patient due to blood loss of estimated 1000cc and patient was transferred to the emergency room.Based on our reserve sample evaluation and device history record of the lot number provided by the clinic, there was no abnormality found.The products met the qa specifications prior releasing it to the market.There was no reported or detected malfunction on the needle itself.Due to unavailability of actual sample involved in the event, we are unable to verify the actual cause of the reported claim.Based on the unused returned sets, there was no abnormality found.Although we could not establish causal effect (either use error or product defect), we did due diligence and investigated the reported lot, in an effort to further substantiate that there is no abnormality observed in our products.Based on the information provided by user facility, they saw no defects with the sysloc mini or the external lock area.The internal investigation into suspected cause had shown that it was either patient movement (unknown if voluntary or involuntary) or unknown cause.Causal analysis reveals that the reported adverse event incidents could be due to some other possible factors that results in the dislodgment of the needle set (i) poor quality of tape / poor adhesion strength of the tape, (ii) gravitational pull on the avf needle set, (iii) disinfectant / lotion / medication used on the patient, (iv) patient's perspiration, (v) patient's skin condition.This submission has been resubmitted due to abbreviations in 5.(b)(4).

Brand Name
SYSLOC MINI AVF 15GX1" BE 30CM W/CLAMP
Common Device Name
JMS SYSLOC MINI A.V. FISTULA NEEDLE SET
Manufacturer (Section D)
JMS SINGAPORE PTE LTD
440 ang mo kio industrial pk 1
singapore, 56962 0
SN  569620
MDR Report Key7559601
Report Number3002807350-2018-00005
Device Sequence Number19161939
Product Code FIE
UDI-Device Identifier08888483005567
UDI-Public08888483005567
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K142564
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/14/2022
Device Model Number864-1500-33
Device Lot Number171114321
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/07/2018
Device Age6 MO
Event Location Outpatient Treatment Facility
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2018
Supplement Date Received by Manufacturer05/07/2018
Initial Report FDA Received Date06/01/2018
Supplement Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age37 YR
Patient Weight122